MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC GREY HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC GREY HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HARHPGR
Medical Device Problem Codes Failure to Read Input Signal (1581); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 6/12/2025.B3: event year only reported: 2025.D4 batch #: y7043u.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: did the patient experience any adverse consequences due to this issue? investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with the nose cone separated and the mount was noted to be loose.The device was connected to a gen11, however, no functional testing could be performed due to the condition of the device returned.As the instrument was recognized by the gen11, the reported event of "communications issues" could not be confirmed.The instrument was disassembled to inspect internal components.The moisture indicator was positive, the acoustic isolator was torn.The transducer assembly was not held in place due to the nose cone separated.Due to the cracked nose cone, moisture entered the hand piece mid housing.It is possible that the ingress of moisture affected handpiece functionality.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.Although the analysis was unable to determine the exact root cause that lead to crack in the hand piece nose cone.
 
Event or Problem Description
It was reported that during an unknown procedure, the hand piece has a connection issue.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/7/2025.Additional information was requested and the following was obtained: did the patient experience any adverse consequences due to this issue? no patient consequence.

Brand Name
HARMONIC GREY HAND PIECE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key22197737
Report Number3005075853-2025-04493
Device Sequence Number8593973
Product Code LFL
UDI-Device Identifier20705036023422
UDI-Public(01)20705036023422
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K002906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHARHPGR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer06/20/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown